Ask an expert
Question

18 Feb 2009

? ADDICTION
Hi
I am a very light sleeper and have been taking Alzam (2 light pienk)
for quite a while. When I try to sleep without it, I struggle and would actually lie awake the whole night, even if I am very tired.
Can I go on taking these, or can you recommend something else?
I have High blood pressure (which is under control with Micardis 40 mg) and take Estrofem 2 mg each day as well.
Thanx
Answer 400 views
Expert
Pharmacist
pharmacist

01 Jan 0001

Unfortunately Alzam is a habditforming drug, and you may become dependant on it quite quickly. Although the dose you're taking isn't high, its not ideal to use it indefinitely. I suggest trying to reduce your dose by 25% (half a tablet) every 2 weeks untill you're able to sleep without it
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.